Alert archive / South Dakota / Wind Advisories in 2009

Wind Advisory 11, NWS Aberdeen, SD

May 12, 200921 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at May 12, 2009, 4:00 PM CDT for 21 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 13, 2009, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 12, 2009, 4:00 PM CDT (21:00 UTC)
In effect from
May 13, 2009, 10:00 AM CDT
Expired
May 13, 2009, 9:00 PM CDT
In force
11 hr
Issued by
NWS Aberdeen, SD
All 23 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 44 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2009-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2009-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KABR 122100
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
400 PM CDT TUE MAY 12 2009

...STRONG WINDS ON THE WAY...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA ON WEDNESDAY.
BEHIND THE SYSTEM WEST WINDS WILL BECOME QUITE STRONG OVER THE
REGION ON WEDNESDAY. 

MNZ039-046-SDZ007-008-011-019>023-131000-
/O.CAN.KABR.WI.Y.0010.000000T0000Z-090513T0000Z/
/O.NEW.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
400 PM CDT TUE MAY 12 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY.
THE WIND ADVISORY HAS BEEN CANCELLED FOR THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP BY
LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO THE
EARLY EVENING HOURS BEFORE DISSIPATING.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ006-018-131000-
/O.NEW.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
400 PM CDT TUE MAY 12 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM CDT WEDNESDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP BY
LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO THE
EARLY EVENING HOURS BEFORE DISSIPATING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-131000-
/O.NEW.KABR.HW.A.0001.090513T1500Z-090514T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
400 PM CDT TUE MAY 12 2009 /300 PM MDT TUE MAY 12 2009/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE BY MID TO LATE
MORNING ON WEDNESDAY. SPEEDS OF 35 TO 50 MPH WILL BE POSSIBLE IN THE
AFTERNOON...BUT SHOULD DIMINISH TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
TDK
4 follow-up statements
000 
WWUS73 KABR 130301
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1001 PM CDT TUE MAY 12 2009

...STRONG WINDS ON THE WAY...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA ON
WEDNESDAY. BEHIND THE SYSTEM WEST WINDS WILL BECOME QUITE STRONG
OVER THE REGION ON WEDNESDAY.

MNZ039-046-SDZ006>008-011-018>023-131100-
/O.CON.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1001 PM CDT TUE MAY 12 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM CDT
WEDNESDAY. 

WEST TO NORTHWEST WINDS OF 25 TO 45 MPH ARE EXPECTED TO DEVELOP
BY LATE MORNING AND AFTERNOON ON WEDNESDAY...AND THEN LAST INTO
THE EARLY EVENING HOURS BEFORE DISSIPATING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-131100-
/O.CON.KABR.HW.A.0001.090513T1500Z-090514T0200Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
1001 PM CDT TUE MAY 12 2009 /901 PM MDT TUE MAY 12 2009/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS ARE POSSIBLE BY MID TO LATE
MORNING ON WEDNESDAY. SPEEDS OF 35 TO 50 MPH WILL BE POSSIBLE IN
THE AFTERNOON...BUT SHOULD DIMINISH TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

TDK/PARKIN
000 
WWUS73 KABR 130827
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
327 AM CDT WED MAY 13 2009

...STRONG WINDS ON THE WAY...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA
TODAY...FOLLOWED CLOSELY BEHIND BY HIGH PRESSURE. THE COMBINATION
OF THESE TWO FEATURES WILL RESULT IN STRONG WESTERLY WINDS FROM
THE LATE MORNING THROUGH THE LATE AFTERNOON.

SDZ003-015-033>035-132100-
/O.UPG.KABR.HW.A.0001.090513T1500Z-090514T0200Z/
/O.NEW.KABR.HW.W.0001.090513T1500Z-090514T0200Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE
327 AM CDT WED MAY 13 2009 /227 AM MDT WED MAY 13 2009/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING
THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE
AFTERNOON. SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS TO 60
ARE ANTICIPATED FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ004-005-009-010-016-017-036-037-045-048-051-132100-
/O.UPG.KABR.HW.A.0001.090513T1500Z-090514T0200Z/
/O.EXA.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
327 AM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING
THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE
AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 30 TO 40 MPH WITH GUSTS TO 55
MPH ARE ANTICIPATED FOR THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-132100-
/O.CON.KABR.WI.Y.0011.090513T1500Z-090514T0200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
327 AM CDT WED MAY 13 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
CDT THIS EVENING. 


VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP DURING
THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE LATE
AFTERNOON. SUSTAINED WIND SPEEDS BETWEEN 25 TO 35 MPH WITH GUSTS TO
45 MPH ARE ANTICIPATED FOR THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CONNELLY
000 
WWUS73 KABR 131543
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1043 AM CDT WED MAY 13 2009

...STRONG WINDS ON THE WAY...

.LOW PRESSURE WILL INTENSIFY AS IT MOVES INTO CANADA TODAY...
FOLLOWED CLOSELY BEHIND BY HIGH PRESSURE. THE COMBINATION OF
THESE TWO FEATURES WILL RESULT IN STRONG WESTERLY WINDS FROM THE
LATE MORNING THROUGH THE LATE AFTERNOON.

SDZ003-015-033>035-140200-
/O.CON.KABR.HW.W.0001.000000T0000Z-090514T0200Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE
1043 AM CDT WED MAY 13 2009 /943 AM MDT WED MAY 13 2009/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP
DURING THE LATE MORNING HOURS TODAY...AND PERSIST THROUGH THE
LATE AFTERNOON. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
TO 55 ARE ANTICIPATED FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-140200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1043 AM CDT WED MAY 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS...AND THEN PERSIST INTO THE EVENING
HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 TO 40 MPH WITH GUSTS TO 50
MPH ARE ANTICIPATED FOR THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004-005-009-010-016-017-036-037-045-048-051-140200-
/O.CON.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
1043 AM CDT WED MAY 13 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON HOURS...AND THEN PERSIST INTO THE EVENING
HOURS. SUSTAINED WIND SPEEDS BETWEEN 25 TO 40 MPH WITH GUSTS TO
50 MPH ARE ANTICIPATED FOR THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TDK
000 
WWUS73 KABR 140204
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
904 PM CDT WED MAY 13 2009

...STRONG WINDS CONTINUE...

.STRONG WINDS BETWEEN LOW PRESSURE EXITING TO THE EAST AND HIGH
PRESSURE APPROACHING FROM THE WEST WILL CONTINUE THROUGH THE LATE
EVENING HOURS.

SDZ003-015-033>035-140500-
/O.EXP.KABR.HW.W.0001.000000T0000Z-090514T0200Z/
/O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE
904 PM CDT WED MAY 13 2009 /804 PM MDT WED MAY 13 2009/

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. THE HIGH WIND WARNING IS NO LONGER IN EFFECT. 

VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE
EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO
45 ARE ANTICIPATED FOR THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-140500-
/O.EXP.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/
/O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
904 PM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE
EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO
45 ARE ANTICIPATED FOR THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ004-005-009-010-016-017-036-037-045-048-051-140500-
/O.EXP.KABR.WI.Y.0011.000000T0000Z-090514T0200Z/
/O.NEW.KABR.WI.Y.0012.090514T0204Z-090514T0500Z/
CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-POTTER-FAULK-HYDE-HAND-JONES-
LYMAN-BUFFALO-
INCLUDING THE CITIES OF...HERREID...EUREKA...MOBRIDGE...IPSWICH...
GETTYSBURG...FAULKTON...HIGHMORE...MILLER...MURDO...PRESHO...
FORT THOMPSON
904 PM CDT WED MAY 13 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...
...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

VERY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH THE LATE
EVENING HOURS. SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO
45 ARE ANTICIPATED FOR THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

PARKIN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at May 12, 2:55 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 12, 2:55 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
255 PM CDT TUE MAY 12 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SEVERAL CONCERNS THIS GO AROUND. FIRST OFF IS TNT. 12Z MODELS
INDICATED A WEALTH OF SHEAR WITH MODERATE INSTABILITY OVER NORTH
CENTRAL SOUTH DAKOTA EARLY THIS EVENING. AS ENERGY EJECTS OUT OF
THE ROCKIES THE NORTHWEST AND NORTH CENTRAL PARTS OF SD WILL BE IN
A FAVORABLE AREA FOR GOOD UVM IN LEFT EXIT REGION OF H3 JET.
MEANWHILE...SFC LOW WILL TRACK NORTHEAST ACROSS WESTERN CWA THIS
EVENING. TRIPLE POINT WILL EXIST FOR A TIME LATE THIS AFTERNOON
AND EARLY EVENING OVER NORTH CENTRAL ZONES. ALSO MODELS INDICATE
A DRY LINE PUNCH INTO SOUTHWEST SOUTH DAKOTA. SO EXPECT SCATTERED
STORMS TO EITHER MOVE OFF THE HIGH PLAINS AND/OR DEVELOP WEST OF
THE MO RIVER THIS EVENING AND THEN MOVE EAST. HIGHEST CHANCES FOR
SVR WILL LIKELY BE OVER MO RIVER AREAS NORTH OF KPIR. AS STORMS
TRANSLATE EAST LATER IN THE EVENING EXPECT SVR CHANCES TO WANE
WITH LOSS OF DAYTIME HEATING PLUS BUFR SOUNDINGS LOOK FAIRLY
STABLE BY MIDNIGHT. THE NEXT PROBLEM WILL BE WEDNESDAY BEHIND THE
FRONTAL BOUNDARY. H85 WINDS OF GREATER THAN 50KNOTS AND STRONG LL
CAA BEG FOR GOOD MIXING WINDS AND CONSEQUENTLY SOME STRONG WINDS
ACROSS THE CWA BY MID MORNING. HAVE HOISTED A WIND ADVISORY AND
HIGH WIND WARNING ACROSS THE FORECAST AREA. MOST LIKELY AREAS FOR
HIGH WIND CRITERIA WILL BE WEST OF THE JAMES VALLEY WHERE WE
TYPICALLY SEE THE STRONGEST WINDS ANYWAY. THE REST OF THE FORECAST
THEN SHOULD BE DRY EXCEPT FOR MAYBE LATE THURSDAY NIGHT WITH SOME
ELEVATED CONVECTION FORMING OVER THE EAST ON THE NOCTURNAL JET.
HOWEVER...MOISTURE WILL BE SCANT SO NOT EXPECTED WIDESPREAD
COVERAGE. AS FOR TEMPERATURES...USED MAV GUIDANCE BUT WITH SOME
TWEAKS TO THE LOWER END WHERE CLOUDS/CAA LOOKED LIKE THEY HELP
PROMOTE COLDER THAN GUIDANCE NUMBERS.

.LONG TERM...FRIDAY THROUGH TUESDAY
THE PERIOD BEGINS WITH A COLD FRONT WORKING THROUGH THE NORTHERN
PLAINS...AND A MID/UPPER LEVEL TROF TRAILING CLOSELY BEHIND.
MODELS ARE SHOWING POST FRONTAL PCPN FRIDAY AFTERNOON...HOWEVER
BELIEVE THIS IS OVER DONE GIVEN THE AMOUNT OF DRY AIR MOVING IN AND
DOWN GLIDE TAKING PLACE. CANADIAN HIGH PRESSURE MOVES NORTHEAST OF
THE AREA ON SATURDAY....WHICH WOULD LEAD TO COOL CONDITIONS FOR
THE EASTERN HALF OF THE CWA. THE GFS HAS BEEN TRYING TO BRING A
COUPLE OF MID LEVEL IMPULSE ACROSS THE REGION ON SATURDAY AND
SATURDAY NIGHT...BUT WILL LEAVE DRY FOR NOW. A LOW PRESSURE MOVES
NORTH OF THE AREA ON SUNDAY AND MONDAY...WITH A FAIRLY GOOD RETURN
FLOW INTO THE CWA. MODELS ARE SHOWING TEMPS AT H850 REACH INTO
THE UPPER TEENS BY MONDAY EVENING. WENT WITH HPC GUIDANCE FOR NOW
ON MONDAY...BUT BELIEVE TEMPS COULD BE SIGNIFICANTLY WARMER.
STRONG LLJ SETS UP MONDAY NIGHT ACROSS THE EASTERN HALF OF THE CWA
WITH WINDS AT H850 GUSTING TO OVER 50 KNOTS. LEFT MONDAY NIGHT
DRY FOR NOW...AS H7 TEMPS ARE SHOWN TO BE +12C. STRONG COLD FRONT
SWINGS THROUGH TUESDAY AFTERNOON...WITH THE BEST FORCING/LIFT
ASSOCIATED CLOSER TO THE LOW PRESSURE. FELT SCHC ALONG THE ND/SD
BORDER WOULD DO FOR NOW.

&&

.AVIATION...
BKN-OVC CIGS AOA 3500 FT AGL ARE EXPECTED TO CONTINUE AT KABR AND
KATY THROUGH AT LEAST 06Z TONIGHT. A FRONTAL BOUNDARY IS EXPECTED
TO MOVE ACROSS THE AREA TONIGHT AND WILL BRING A GOOD CHANCE FOR
SHOWERS AND THUNDERSTORMS FOR KMBG AND KPIR. FARTHER
EAST...THUNDERSTORM CHANCES WILL DIMINISH...HOWEVER A SHOWER
THREAT WILL BE POSSIBLE. STRONG SOUTHERLY WINDS AHEAD OF THE
FRONTAL BOUNDARY ARE EXPECTED TO SHIFT THE WEST AND WILL BE GUSTY.
SUSTAIN WINDS OF 20 KNOT WITH GUST TO 35 KNOTS WILL BE POSSIBLE AT
ALL TAF SITES ON WEDNESDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
     FOR BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WIND ADVISORY FROM 10 AM TO 9 PM CDT WEDNESDAY FOR BIG STONE-
     TRAVERSE.

&&

SHORT TERM...TDK
LONG TERM...SD
AVIATION...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 12, 4:09 AM CDT, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
409 AM CDT TUE MAY 12 2009

SDZ003>006-009-010-015>018-033>037-045-048-051-130915-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
409 AM CDT TUE MAY 12 2009 /309 AM MDT TUE MAY 12 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME
SEVERE. THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY WEDNESDAY.
BY WEDNESDAY AFTERNOON...IN THE WAKE OF THIS FRONT...WINDY CONDITIONS
WILL DEVELOP WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30
MPH ARE LIKELY WITH GUSTS AS HIGH AS 45 TO 50 MPH.

THE NEXT OPPORTUNITY FOR THUNDERSTORMS COMES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

MNZ039-046-SDZ007-008-011-019>023-130915-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
409 AM CDT TUE MAY 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS ARE EXPECTED ACROSS THE AREA TODAY. WINDS OF 20 TO 30
MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON
HOURS...PARTICULARLY FOR THE HIGHER ELEVATIONS OF THE SISSETON
HILLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA EARLY WEDNESDAY.
BY WEDNESDAY AFTERNOON...IN THE WAKE OF THIS FRONT...WINDY CONDITIONS
WILL DEVELOP WITH SUSTAINED WEST TO NORTHWEST WINDS OF 20 TO 30
MPH ARE LIKELY WITH GUSTS AS HIGH AS 45 TO 50 MPH.

THE NEXT OPPORTUNITY FOR THUNDERSTORMS COMES FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

CONNELLY

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 4:13 AM CDTWind AdvisoryABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more12 hr
May 12, 4:00 PM CDTHigh Wind WatchABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more11 hr
May 12, 6:44 PM CDTSevere Thunderstorm WarningABRDewey61 min

Nearby

Wind Advisories in South Dakota, 2009Wind Advisories in Minnesota, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.